Thoughts on my test results please: My gp has... - Thyroid UK

Thyroid UK

120,950 members140,907 posts

Thoughts on my test results please

raine-wager profile image

My gp has taken over as consultant discharged me. I eventually got my gp to up Levo from 50mg to 75mg she is a bit reluctant to increase as I now have a pacemaker. I am feeling alot better but still tired and sleepy. I take over the counter vitamins plus prescribed vit d was on fultium d 800iu she changed it to adcal 200iu 2 twice daily which makes me constipated. I have now added folic acic vitamins to the multi vitamins I take, and take less b12. Your thoughts please.

7 Replies
SlowDragon profile image
SlowDragonAdministrator

Just testing TSH and FT4 is inadequate. You need FT3 retested

Your folate is too low. You may benefit from a good quality daily vitamin B complex, one with folate in not folic acid and could then reduce, or possibly stop the separate B12

Most multivitamins are waste of money, plus contain iron. Your ferritin was too high few months ago.

Vitamin D is too low. Dose needs increasing. Aiming to improve to around 80-100nmol.

Vitamin D mouth spray by Better You is good as avoids poor gut function. Suggest you supplement 2000iu for 2-3 months and retest. It's trial and error what dose each person needs.

Once you Improve level, very likely you will need on going maintenance dose to keep it there.

Retesting twice yearly via vitamindtest.org.uk

Suggest you get full private testing again in 2-3 months

With a Pacemaker and blood thinning medication do NOT supplement any vitamin K2

I only take aspirin I don't take any other thinners wasn't pleased with heart consultant either..

SeasideSusie profile image
SeasideSusieAdministrator

raine-wagner

This set of results is exactly the same as the last ones you posted 3-4 weeks ago. Is this a mistake? Do you have new results that you want comments on?

Why has your D3 been changed to Adcal? Has your calcium level been checked and shows deficiency so the need for calcium supplementation?

It was mentioned in your previous post that 800iu D3 daily is only a maintenance dose and much more is needed to improve your level, according to the Vit D Council.

Why are you taking a multivitamin? They generally are a waste of time and money, contain too little of anything to help and tend to contain the cheapest and least absorbable form of active ingredients. They often contain calcium and iodine (kelp), neither of which should be taken unless tested and found to be deficient, and if they contain iron then it affects the absorption of everything else

The b12 vitamin has improve my levels as we're borderline. You may be right I might have posted before my memory is terrible. I think my point is should I press for the Levo to be increased. They won't test fot t3 I have no income at the moment so don't really want to pay for private testing. Dhss says I'm fit to work Dr says I'm not.

SeasideSusie profile image
SeasideSusieAdministrator in reply to raine-wager

Raine-wager

This is your previous post healthunlocked.com/thyroidu...

You said in that post that your dose was increased from 50mcg to 75mcg and that you'd been on 75mcg for 6 weeks. So now you've been on 75mcg for 9-10 weeks.

What we need to know now is whether those results are from when you were taking 50mcg or 75mcg? If on 75mcg had you been on that dose for 6 weeks when the test was carried out?

I didn't ask about B12 but I did ask about why you were changed to Adcal and if you'd had calcium tested, and why you're taking a multivitamin. Also that you're not taking enough D3.

Sorry still get confused a bit. Tests after 6 weeks on 75mg of Levo. Gp changed vit d as borderline and joint pains I think. I'm taking multivitamin hoping it helps..

SeasideSusie profile image
SeasideSusieAdministrator in reply to raine-wager

raine-wager

Tests after 6 weeks on 75mg of Levo

TSH: 1.5 (0.27-4.20)

FT4: 16 (12-22)

As far as your thyroid levels are concerned then you are undermedicated as your FT4 is only 40% through range and most hypo patients feel best when FT4 and FT3 are in the upper part of the range with a TSH of around 1 or below.

Gp changed vit d as borderline and joint pains I think

That doesn't make any sense. You are now getting the exact same amount of D3 but a whole load of calcium but you should have been tested for calcium level first. Joint pains can be caused by low D3. Your D3 level is low. The Vit D Council, the Vit D Society and Grassroots Health all recommend a level of 100-150nmol/L. You should ask your GP if your calcium has been tested, if not ask for it to be done and discontinue the Adcal until you know whether you need calcium. I would also buy your own D3 supplement as previously advised because your GP wont give you more than 800iu and you need a lot more as mentioned in your previous post.

I'm taking multivitamin hoping it helps..

No it wont, I explained in my reply above why multivitamins are a waste of time. Check the ingredients of yours, post them on here or link to the supplement and I will explain why it's not suitable.

You may also like...